MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-500 AUTOMATED ANALYZER SYSTEM
Catalog Number 001510
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initian and final report on this incident.
 
Event or Problem Description
During validation after installation, the customer experienced intermittent issues with ih-cell a1, b reagent recognition (barcode unreadable / reagent empty despite full vial).Troubleshooting confirmed correct reagent reference and stable connectivity.A subsequent technical support investigation identified incorrect reagent position mapping (positions 5 and 6 mapped to the same location), leading to aspiration attempts from an unloaded position.A reagent area teaching procedure corrected the mapping.Problem: the instrument encountered a target out of range error 0x030402 for the pipettor y axis (see qn (b)(4)), action: the fse adjusted the positions to overcome this error.The fse did not follow correctly the "ih-500 ni pipettor object out of range" procedure (*), combined with the lack of the software safety feature the wrong position was saved.Consequently.Position 3 was accessed instead of position 4.(*) most probably did not drive the pipettor to the corresponding position in the 2nd row, but a position beside the affected position (see 6.2.4 in the procedure).Testing: the issue was detected during a control run.After replacing the instrument parameter with an older version, the fse was able to setup the reagent positions correctly.Injury: no injury or harm reported, malfunction detected by control run, log analysis confirmed that no patient sample were processed in the period were the reagent coordínate were not setup incorrectly.

Brand Name
IH-500 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-500 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
monica albarca aguilera
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key25019093
Report Number9610824-2026-00014
Device Sequence Number13345305
Product Code KSZ
UDI-Device Identifier07611969233786
UDI-Public(01)07611969233786
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK230971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTI-D BLEND REAGENT.; IH-CELL A1 B.; IH-CELL I-II.
Patient SexUnknown